Alert archive / Louisiana / Flash Flood Watches in 2018
Flash Flood Watch 2, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Feb 20, 2018, 3:43 PM CST for 7 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Feb 21, 2018, 6:00 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2018, 3:43 PM CST (21:43 UTC)
- In effect from
- Feb 21, 2018, 6:00 AM CST
- Expired
- Feb 22, 2018, 12:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913 WGUS64 KJAN 202143 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson MS 343 PM CST Tue Feb 20 2018 ...POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS OF THE ARKLAMISS DELTA REGION WEDNESDAY THROUGH THURSDAY MORNING... ARZ074-075-MSZ018-210545- /O.NEW.KJAN.FF.A.0002.180221T1200Z-180222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Bolivar- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, and Cleveland 343 PM CST Tue Feb 20 2018 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... The National Weather Service in Jackson has issued a * Flash Flood Watch for portions of southeast Arkansas and northwest Mississippi, including the following areas in southeast Arkansas, Ashley and Chicot. In northwest Mississippi, Bolivar. * From Wednesday morning through Thursday morning * Multiple rounds of thunderstorms with heavy rainfall could bring 3-5" of rain with locally higher amounts possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
7 follow-up statements
607 WGUS64 KJAN 210412 FFAJAN Flood Watch National Weather Service Jackson MS 1012 PM CST Tue Feb 20 2018 ...POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS OF THE ARKLAMISS DELTA REGION WEDNESDAY THROUGH THURSDAY MORNING... ARZ074-075-MSZ018-211215- /O.CON.KJAN.FF.A.0002.180221T1200Z-180222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Bolivar- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, and Cleveland 1012 PM CST Tue Feb 20 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CST WEDNESDAY THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of southeast Arkansas and northwest Mississippi, including the following areas in southeast Arkansas, Ashley and Chicot. In northwest Mississippi, Bolivar. * From 6 AM CST Wednesday through Thursday morning * Multiple rounds of thunderstorms with heavy rainfall could bring 3-5" of rain with locally higher amounts possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
611 WGUS64 KJAN 211033 FFAJAN Flood Watch National Weather Service Jackson MS 433 AM CST Wed Feb 21 2018 ...POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS OF THE ARKLAMISS DELTA REGION TODAY THROUGH THURSDAY MORNING... ARZ074-075-MSZ018-211800- /O.CON.KJAN.FF.A.0002.180221T1200Z-180222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Bolivar- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, and Cleveland 433 AM CST Wed Feb 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for... * Portions of southeast Arkansas and northwest Mississippi, including the following areas in southeast Arkansas, Ashley and Chicot. In northwest Mississippi, Bolivar. * Through Thursday morning. * Multiple rounds of showers and thunderstorms producing heavy rainfall could bring 3 to 5 inches of rain, with locally higher amounts possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roads, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ 19
812 WGUS64 KJAN 211600 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson MS 1000 AM CST Wed Feb 21 2018 ...POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS OF THE ARKLAMISS DELTA REGION THIS AFTERNOON THROUGH THURSDAY MORNING... LAZ007>009-015-016-023-025-MSZ019-034-035-040-041-220000- /O.EXA.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Tensas-Sunflower-Washington-Humphreys-Issaquena- Sharkey- Including the cities of Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Newellton, St. Joseph, Waterproof, Indianola, Ruleville, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, and Anguilla 1000 AM CST Wed Feb 21 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... The National Weather Service in Jackson has expanded the * Flash Flood Watch to include portions of northeast Louisiana and Mississippi, including the following areas in northeast Louisiana, East Carroll, Franklin LA, Madison LA, Morehouse, Richland, Tensas and West Carroll. In Mississippi, Humphreys, Issaquena, Sharkey, Sunflower and Washington. * Through Thursday morning * Multiple rounds of showers and thunderstorms producing heavy rainfall could bring 3 to 5 inches of rain, with locally higher amounts possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roads, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ ARZ074-075-MSZ018-220000- /O.CON.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Bolivar- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, and Cleveland 1000 AM CST Wed Feb 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of southeast Arkansas and northwest Mississippi, including the following areas in southeast Arkansas, Ashley and Chicot. In northwest Mississippi, Bolivar. * Through Thursday morning * Multiple rounds of showers and thunderstorms producing heavy rainfall could bring 3 to 5 inches of rain, with locally higher amounts possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roads, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
984 WGUS64 KJAN 220302 FFAJAN Flood Watch National Weather Service Jackson MS 902 PM CST Wed Feb 21 2018 ...POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS OF THE ARKLAMISS DELTA REGION THROUGH THURSDAY MORNING... ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-034-035-040-041- 221115- /O.CON.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Washington- Humphreys-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, and Anguilla 902 PM CST Wed Feb 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of southeast Arkansas, northeast Louisiana and Mississippi, including the following areas in southeast Arkansas, Ashley and Chicot. In northeast Louisiana, East Carroll, Franklin LA, Madison LA, Morehouse, Richland, Tensas and West Carroll. In Mississippi, Bolivar, Humphreys, Issaquena, Sharkey, Sunflower and Washington. * Through Thursday morning * Multiple rounds of showers and thunderstorms producing heavy rainfall could bring 3 to 5 inches of rain, with locally higher amounts possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roads, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
178 WGUS64 KJAN 220621 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson MS 1221 AM CST Thu Feb 22 2018 ...POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS OF THE ARKLAMISS DELTA REGION THROUGH EARLY TODAY... LAZ024-026-221430- /O.EXA.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Catahoula-Concordia- Including the cities of Jonesville, Harrisonburg, Vidalia, Ferriday, and West Ferriday 1221 AM CST Thu Feb 22 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY... The National Weather Service in Jackson has expanded the * Flash Flood Watch to include a portion of northeast Louisiana, including the following areas Catahoula and Concordia. * Until noon CST today * Multiple rounds of showers and thunderstorms producing heavy rainfall could bring 3 to 5 inches of rain, with locally higher amounts possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roads, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-034-035-040-041- 221430- /O.CON.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Washington- Humphreys-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, and Anguilla 1221 AM CST Thu Feb 22 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... The Flash Flood Watch continues for * Portions of southeast Arkansas, northeast Louisiana and Mississippi, including the following areas in southeast Arkansas, Ashley and Chicot. In northeast Louisiana, East Carroll, Franklin LA, Madison LA, Morehouse, Richland, Tensas and West Carroll. In Mississippi, Bolivar, Humphreys, Issaquena, Sharkey, Sunflower and Washington. * Until noon CST today * Multiple rounds of showers and thunderstorms producing heavy rainfall could bring 3 to 5 inches of rain, with locally higher amounts possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roads, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ DL
052 WGUS64 KJAN 220942 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson MS 342 AM CST Thu Feb 22 2018 ...FLASH FLOODING OVER PORTIONS OF THE ARKLAMISS DELTA REGION THROUGH THIS MORNING... LAZ026-221045- /O.CAN.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Concordia- Including the cities of Vidalia, Ferriday, and West Ferriday 342 AM CST Thu Feb 22 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Concordia Parish has been canceled. The threat for heavy rain this morning will remain mainly north of the area. $$ MSZ025-221745- /O.EXA.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Leflore- Including the city of Greenwood 342 AM CST Thu Feb 22 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY... The National Weather Service in Jackson has expanded the * Flash Flood Watch to include a portion of north central Mississippi, including the following area Leflore. * Until noon CST today * Multiple rounds of showers and thunderstorms producing heavy rainfall could bring 2 to 4 inches of rain, with locally higher amounts possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roads, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-034-035-040-041- 221745- /O.CON.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower- Washington-Humphreys-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, and Anguilla 342 AM CST Thu Feb 22 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... The Flash Flood Watch continues for * Portions of southeast Arkansas, northeast Louisiana and Mississippi, including the following areas in southeast Arkansas, Ashley and Chicot. In northeast Louisiana, Catahoula, East Carroll, Franklin LA, Madison LA, Morehouse, Richland, Tensas and West Carroll. In Mississippi, Bolivar, Humphreys, Issaquena, Sharkey, Sunflower and Washington. * Until noon CST today * Multiple rounds of showers and thunderstorms producing heavy rainfall could bring 3 to 5 inches of rain, with locally higher amounts possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roads, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ DL
108 WGUS64 KJAN 221825 FFAJAN Flood Watch National Weather Service Jackson MS 1225 PM CST Thu Feb 22 2018 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-034-035-040- 041-221930- /O.EXP.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Washington-Humphreys-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, and Anguilla 1225 PM CST Thu Feb 22 2018 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for portions of southeast Arkansas, northeast Louisiana and Mississippi has expired. While rain will continue into the region this afternoon, rainfall amounts and rates are not expected to be very high to cause flash flooding. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Feb 20, 11:40 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 20, 11:40 AM CST, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1140 AM CST Tue Feb 20 2018 ...WET PATTERN IN ORDER FOR THE REMAINDER OF THE WEEK... .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR, MVFR, and IFR flight conditions are possible through the region over the next 24 hrs due to low CIGs. MVFR CIGs will be apparent arewide wide today as moisture continues to advect into the region from the Gulf. A few breaks in the cloud deck may result in CIGs becoming SCT but this should be short-lived. Winds will be strong and from the south with gusts up to 25kts expected in the Delta. The best chances for showers will exist near KHBG today. CIGs will lower to IFR levels tonight as wind speeds lessen. Rain chances will begin to increase late in the TAF period. && .DISCUSSION... Light isolated shower activity is beginning to be noted on surrounding radars in areas just outside of our forecast region, mainly to the south and west. Expect coverage of the light shower activity to continue to increase over the next few hours while spreading into the region. The best chances of showers will remain in our southern MS Counties and our Louisiana Parishes throughout the day. Otherwise, expect another abnormally warm day with temps reach the low to mid 80s. High temperatures records will be in jeopardy at a few climo sites. No significant changes were made to the previous forecast. Prior discussion below: Today and Tonight...High pressure at the surface will remain firmly wedged into the region from the east, resulting in continued southerly flow over the forecast area through the period. Aloft, continued strong ridging over the Southeast United States and Gulf of Mexico, will also maintain a steady southerly flow of moisture across the region. This will all result in similar conditions today, compared to those observed on Monday. A continued tight pressure gradient will likewise keep the aforementioned southerly winds breezy over the CWA today, especially across the Delta. Sustained south winds across most of the forecast area will generally be between 15-20 mph, with gusts around 25 mph possible. However in the Delta, sustained winds will hover more so up around 20 mph, with a few gusts around 30 mph possible. Otherwise, look for partly to mostly cloudy skies overhead, with continued well above normal conditions. Some isolated showers will be possible during the afternoon hours, but most of the forecast area will remain dry. Highs will once again top out in the lower 80s. Clouds will remain over the region tonight, as lows remain mild and fall into the middle and upper 60s. A cold front trying to push into the region from the west, will bring at least a chance for showers and perhaps an isolated storm, to far western portions of the CWA towards day break Wednesday. /19/ Wednesday and Thursday: A cold front will continue edging eastward toward the area Wednesday as an upper disturbance lifts northward on the eastern periphery of an unyielding upper trough over the western CONUS. The front will then stall roughly along the Monroe to Grenada corridor Wednesday afternoon and evening before slowly lifting north/westward again on Thursday. Ahead of the front, scattered isentropically induced showers and isolated storms will be possible, but weak inhibition and/or lack of upper forcing will limit the heavier precipitation to along and behind the front itself. With the front stalling and wavering over the northwestern portion of the area, localized flooding remains of concern, with SREF mean QPF still around 2-3" in our Delta counties/parishes. This is particularly the case given recent above normal rainfall and precedent river flooding. However, there is some uncertainty as to whether the axis of heaviest rain will make it into the area, with successive runs of the NAM depicting a drier solution over much of the area. Sufficient instability will exist for thunderstorms, but a lack of upper forcing and marginal deep layer shear will preclude a severe weather threat. For the HWO and graphics, we will maintain the existing limited threat for flooding, with a close eye on potential adjustments as we move into a closer time frame. Friday and Saturday: With the front withdrawing, a relative lull in precip is possible Thursday night into early Friday. The upper level pattern will finally begin to evolve as a stronger shortwave dives along the Pacific coast and through the Four Corners region and a strengthening subtropical branch of the upper jet develops into the Southern Plains. As the mid level shortwave swings eastward, a new surface cyclone will develop with the associated cold front moving into the area late Saturday into Sunday, bringing renewed rain and thunderstorm chances. Model agreement on the strength of this system has decreased, with the GFS now more of an outlier depicting a notably more formidable shortwave. If that solution were to pan out, severe weather would be more likely with this system. However, with a trend toward a less amplified wave in the other global models and this still being 5 days out, I'm hesitant to begin advertising a severe threat in the HWO and associated graphics at this point. We'll also have to be mindful that additional heavy rainfall could further aggravate any ongoing flooding from earlier in the week. Sunday and Monday: The upper pattern will become more zonal, with the upper jet near or just north of the forecast area, meaning the surface front will stall near or just south. Consequently, periodic rain chances will persist into early next week as upper divergence promotes continued lift of moist air over the stalled frontal slope. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 83 66 81 66 / 21 15 56 71 Meridian 82 65 82 67 / 19 14 49 50 Vicksburg 83 67 79 65 / 24 16 81 85 Hattiesburg 82 66 83 67 / 27 23 53 44 Natchez 84 68 80 67 / 25 23 64 72 Greenville 79 65 68 54 / 26 37 100 100 Greenwood 80 66 74 61 / 16 14 92 85 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3
Hazardous weather outlook, Feb 20, 5:01 AM CST, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 501 AM CST Tue Feb 20 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211115- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 501 AM CST Tue Feb 20 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Flash flooding and river flooding are possible across southeast Arkansas, portions of northeast Louisiana, and the Mississippi Delta Wednesday afternoon into Thursday morning and again this weekend. Total rainfall of two to four inches is expected, with locally higher amounts possible. (www.weather.gov/images/jan/graphicast/image1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 12:21 PM CST | River Flood Advisory | JAN | Bolivar, Washington | 35 hr |
| Feb 20, 12:21 PM CST | River Flood Advisory | JAN | Issaquena, Washington | 35 hr |
| Feb 20, 12:21 PM CST | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 35 hr |
| Feb 20, 12:21 PM CST | River Flood Advisory | JAN | Adams, Wilkinson | 35 hr |
Nearby
Flash Flood Watches in Louisiana, 2018Flash Flood Watches in Mississippi, 2018Flash Flood Watches in Arkansas, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.